Thunderstorm Wind, Howell
- When
- March 9, 4:15 PM CST
- Where
- Howell County, West Plains
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.733, -91.850
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 9, 2:45 PM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CST THU MAR 9 2006 .DISCUSSION... VIGOROUS VORT MAX ALONG THE KS/MO BORDER AT MID AFTERNOON WILL MOVE STEADILY EASTWARD AND OUT OF THE REGION TONIGHT. LOOKS LIKE SOME SHOWERS AND MAYBE ISOLATED THUNDER WILL LINGER INTO THE EVENING HOURS AS THE SYSTEM LIFTS OUT...BUT SKIES SHOULD BEGIN TO CLEAR FROM WEST TO EAST TONIGHT. TODAYS STRONG SHORTWAVE WILL BE REPLACED WITH A WSW FLOW ALOFT TOMORROW ALLOWING FOR A QUICK REBOUND IN TEMPERATURES AS A DEEP LONG WAVE TROUGH RE-ESTABLISHES ITSELF OVER THE WESTERN CONUS. FIRST PIECE OF SHORTWAVE ENERGY WILL EJECT NORTHEASTWARD OUT OF THE WESTERN TROUGH FRIDAY NIGHT. INCREASING WARM AIR ADVECTION AHEAD OF THIS LEAD SHORTWAVE COULD ALLOW FOR SOME SCATTERED CONVECTION TO DEVELOP LATE FRIDAY NIGHT INTO SATURDAY...BUT DEPTH OF THE MOISTURE AND SPEED OF MOISTURE RETURN LOOK QUESTIONABLE SO NOT INCLINED TO GO NUTS WITH POPS YET. AS THE SHORTWAVE PASSES TO OUR NORTH SATURDAY IT MAY ALLOW A WEAK FRONT TO SAG SOUTHWARD INTO MAINLY OUR NORTHERN CWA. SOUTHERLY WINDS AHEAD OF THE FRONT SHOULD SET THE STAGE FOR A VERY WARM DAY SATURDAY. AS FRONT BECOMES STATIONARY ACROSS THE CWA SATURDAY NIGHT IT LOOKS LIKE THE NEXT SHORTWAVE WILL EJECT OUT OF THE WESTERN TROUGH AND ALLOW FOR RENEWED CONVECTIVE DEVELOPMENT ALONG THE BOUNDARY. ASSUMING CONVECTIVE OUTFLOW DOESNT RETARD ITS NORTHWARD PROGRESSION...THE FRONT SHOULD HEAD BACK NORTHWARD SUNDAY AHEAD OF THE MAIN PIECE OF SHORTWAVE ENERGY PROGGED TO RIDE OUT INTO THE PLAINS. SUNDAY SHOULD BE ANOTHER WARM DAY WITH GUSTY SOUTHERLY WINDS DEVELOP IN RESPONSE TO DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS. THIS SYSTEM WILL DRAG A FRONT THROUGH THE AREA SUNDAY NIGHT BRINGING YET ANOTHER CHANCE OF SHOWERS/STORMS TO THE AREA. GOING EXTENDED GRIDS APPEAR TO BE IN GOOD SHAPE. MEDIUM RANGE MODELS ARE IN REASONABLY GOOD AGREEMENT ON BRINGING A SHOT OF COOLER AIR INTO THE AREA MONDAY INTO TUESDAY IN THE WAKE OF THE WEEKEND SHORTWAVE. SHOULD SEE A RATHER QUICK REBOUND IN TEMPERATURES BY MIDWEEK AS WE TRANSITION BACK TO MORE OF A ZONAL FLOW BY MIDWEEK. IZZI && .AVIATION... IFR CEILINGS WILL ADVECT EAST THIS AFTERNOON AS A COLD FRONT MOVES ACROSS THE AREA. AREAS OF FOG AND SCATTERED SHOWERS WILL ALSO RESULT IN MVFR VISIBILITIES. WINDS WILL SHIFT TO THE WEST NORTHWEST AT THE SPRINGFIELD TERMINAL BY 21Z. SKIES WILL CLEAR FROM THE WEST LATE THIS EVENING. PATCHY FOG MAY DEVELOP OVERNIGHT AND EARLY FRIDAY ONCE SKIES CLEAR. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST THU MAR 9 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1050 AM CST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL AFFECT MUCH OF THE OUTLOOK AREA THIS AFTERNOON INTO EARLY THIS EVENING AS A STRONG UPPER LEVEL STORM SYSTEM MOVES INTO THE AREA. DUE TO THE VERY COLD TEMPERATURES ALOFT...SOME OF THE THUNDERSTORMS COULD PRODUCE SOME HAIL SMALLER THAN ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SERIES OF DISTURBANCES WILL BRING MULTIPLE CHANCES FOR THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY NIGHT. THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) IZZI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CST THU MAR 9 2006 MOZ057-058-068>071-079>083-090>092-094>098-102>105-092145- MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-POLK-DALLAS-LACLEDE- TEXAS-DENT-GREENE-WEBSTER-WRIGHT-LAWRENCE-CHRISTIAN-DOUGLAS- HOWELL-SHANNON-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...BOLIVAR...BUFFALO...LEBANON...HOUSTON... CABOOL...SALEM...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...AURORA...MOUNT VERNON...NIXA... OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...MONETT... CASSVILLE...KIMBERLING CITY...GALENA...BRANSON...FORSYTH... GAINESVILLE...THEODOSIA 1245 PM CST THU MAR 9 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 23 COUNTIES IN CENTRAL MISSOURI CAMDEN HICKORY MARIES MILLER PHELPS PULASKI IN SOUTH CENTRAL MISSOURI DENT HOWELL SHANNON TEXAS IN SOUTHWEST MISSOURI BARRY CHRISTIAN DALLAS DOUGLAS GREENE LACLEDE LAWRENCE OZARK POLK STONE TANEY WEBSTER WRIGHT THIS INCLUDES THE CITIES OF...AURORA...AVA...BOLIVAR...BRANSON... BUFFALO...CABOOL...CAMDENTON...CASSVILLE...ELDON...EMINENCE... FORSYTH...FORT LEONARD WOOD...GAINESVILLE...GALENA...HERMITAGE... HOUSTON...KIMBERLING CITY...LAKE OZARK...LEBANON...MANSFIELD... MARSHFIELD...MONETT...MOUNT VERNON...MOUNTAIN GROVE...NIXA... OSAGE BEACH...OZARK...REPUBLIC...ROGERSVILLE...ROLLA...SALEM... SPRINGFIELD...THEODOSIA...VIENNA...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. FOSTER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG GAINESVILLE 36.60N 92.43W
03/09/2006 OZARK MO LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 5 NEAR GAINSVILLE
&&
SCHULTZThe Springfield radar (KSGF), 149 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493812.